How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8796
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

Past few moths I have been having problems with

Customer Question

Hi
For the past few moths I have been having problems with spots on my face and some to the back of my neck. I used to get the odd 1 or 2 when I shave but they are becoming more frequent. They also leave dark marks when they dries up.
I have seen a pharmacist who advised that I see my GP.
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. SH replied 2 years ago.
Hi there.
Thank you for your question.
I will be helping you out with your concerns today.
I am sorry to hear about your problem.
Can you please attach a few pictures for me to see.
Kind regards
Dr. SH and 2 other Medical Specialists are ready to help you
Customer: replied 2 years ago.
I'm sorry on my work computer and would not be able to attach any pics
Expert:  Dr. SH replied 2 years ago.
I will be calling you in a moment.
Customer: replied 2 years ago.
I have emailed you some pics if that will help
Expert:  Dr. SH replied 2 years ago.
Ok I will get back to you.
Customer: replied 2 years ago.
New pics just sent
Customer: replied 2 years ago.
Are you going to be able to prescribe any medication for this or will I have to visit my GP for this.
Customer: replied 2 years ago.
Hi,
Don't want to sound rude but can you tell me how long again will this take because i am in work and i have to leave the desk for a couple of hours.
Expert:  Dr. SH replied 2 years ago.
Really sorry, was busy with a few patients in my clinic.
I will surely contact you in a bit.
You can trust me on that.
I will give you a call and contact you via phone if that is okay with you.
Customer: replied 2 years ago.
If i leave where i am you will not be able to contact me by phone, because i will not get any reception.but i cant sit here to long
Expert:  Dr. SH replied 2 years ago.
Ok just give me five to ten minutes.
I will contact you.
Customer: replied 2 years ago.
I'm sorry but I have to end this I cant sit around here waiting any longer, I have work to do and unfortunately i don't have a desk job.
I don't expect to be charged for this.Thank you very much for your help.
Expert:  Dr. SH replied 2 years ago.
It was nice talking to you on the phone.From the picture that you have sent me you are most likely having what is called as post-inflammatory hyperpigmentation.By this I mean that you get infections of the hair follicles in the skin due to shaving and when that heals up that causes pigmentation.So there are two things that you need to do here:1. Prevent infections from happening in the first place and for that you would have to apply a topical antibiotic cream like mupirocin or fusidic acid (fucidin) on your skin after shaving.2. For the pigmentation that you have already I would recommend using hyroxyquinone plus hydrocortisone cream. This cream helps reduce the pigmentation on the skin and comes by various names. I think that this should be available over-the-counter (without prescription) in the pharmacy.Let me know if you have more questions.Kind regards